Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 15, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jul 14, 2011, 4:37 AM EDT for 8 counties in New York; Essex County, Hudson County, Union County, New Jersey; Greater Bridgeport Planning Region, Connecticut. It took effect at Jul 14, 2011, 7:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2011, 4:37 AM EDT (08:37 UTC)
- In effect from
- Jul 14, 2011, 7:00 PM EDT
- Expired
- Jul 15, 2011, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -146 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
353 WHUS41 KOKX 140837 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 437 AM EDT THU JUL 14 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS EVENING... CTZ009-NYZ071-073-075-078-079-081-176>179-141800- /O.NEW.KOKX.CF.S.0015.110714T2300Z-110715T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 437 AM EDT THU JUL 14 2011 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NYC AND LONG ISLAND...WESTERN LONG ISLAND SOUND...AND EASTERN BAYS OF LONG ISLAND. * TIDAL DEPARTURES...AROUND 1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING. * IMPACTS...WATER LEVELS WILL APPROACH MINOR COASTAL FLOODING BENCHMARKS WITH LOCALIZED MINOR FLOODING POSSIBLE. $$
3 follow-up statements
887 WHUS41 KOKX 141737 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 137 PM EDT THU JUL 14 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS EVENING... CTZ009-NYZ071-073-075-078-079-081-176>179-150400- /O.CON.KOKX.CF.S.0015.110714T2300Z-110715T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 137 PM EDT THU JUL 14 2011 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NYC AND LONG ISLAND...WESTERN LONG ISLAND SOUND...AND EASTERN BAYS OF LONG ISLAND. * TIDAL DEPARTURES...AROUND 1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING. * IMPACTS...WATER LEVELS WILL APPROACH MINOR COASTAL FLOODING BENCHMARKS WITH LOCALIZED MINOR FLOODING POSSIBLE. $$
876 WHUS41 KOKX 141955 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EDT THU JUL 14 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS EVENING... NYZ078-079-081-142100- /O.CAN.KOKX.CF.S.0015.110714T2300Z-110715T0500Z/ NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 355 PM EDT THU JUL 14 2011 MINOR COASTAL FLOODING IS NO LONGER EXPECTED THIS EVENING. $$ NJZ006-106-108-NYZ072-074-150500- /O.EXA.KOKX.CF.S.0015.110714T2300Z-110715T0500Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)- 355 PM EDT THU JUL 14 2011 * LOCATIONS...ALONG NEW YORK HARBOR. * TIDAL DEPARTURES...AROUND 1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING. * IMPACTS...WATER LEVELS WILL APPROACH MINOR COASTAL FLOODING BENCHMARKS WITH LOCALIZED MINOR FLOODING POSSIBLE. $$ CTZ009-NYZ071-073-075-176>179-150500- /O.CON.KOKX.CF.S.0015.110714T2300Z-110715T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 355 PM EDT THU JUL 14 2011 * LOCATIONS...ALONG WESTERN LONG ISLAND SOUND AND THE SOUTH SHORE BAYS OF NYC AND LONG ISLAND. * TIDAL DEPARTURES...AROUND 1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING. * IMPACTS...WATER LEVELS WILL APPROACH MINOR COASTAL FLOODING BENCHMARKS WITH LOCALIZED MINOR FLOODING POSSIBLE. $$
390 WHUS41 KOKX 150020 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 820 PM EDT THU JUL 14 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS EVENING... CTZ009-NJZ006-106-108-NYZ071>073-176-177-150130- /O.CAN.KOKX.CF.S.0015.000000T0000Z-110715T0500Z/ SOUTHERN FAIRFIELD-HUDSON-EASTERN ESSEX-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 820 PM EDT THU JUL 14 2011 WATER LEVELS IN UPPER NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND SHOULD REMAIN BELOW MINOR FLOODING THRESHOLDS AROUND THE TIMES OF HIGH TIDE TONIGHT. $$ NYZ074-075-178-179-150500- /O.CON.KOKX.CF.S.0015.000000T0000Z-110715T0500Z/ RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS- SOUTHERN NASSAU- 820 PM EDT THU JUL 14 2011 LOCALIZED MINOR COASTAL FLOODING MAY BE POSSIBLE AROUND THE TIMES OF HIGH TIDE THIS EVENING ALONG THE SHORES OF LOWER NEW YORK HARBOR AND RARITAN BAY...AND ALONG THE ATLANTIC SHORE AND SOUTH SHORE BAYS OF NEW YORK CITY AND NASSAU COUNTY ON LONG ISLAND. TIDAL DEPARTURES SHOULD RUN FROM 1 TO 1 1/2 FEET ABOVE ASTRONOMICAL TIDES. $$ GOODMAN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jul 14, 4:01 AM EDT, 36 minutes earlier.
Area forecast discussion, Jul 14, 4:01 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 401 AM EDT THU JUL 14 2011 .SYNOPSIS... A LARGE CANADIAN HIGH PRESSURE SYSTEM ACROSS THE WESTERN LAKES WILL MOVE SLOWLY SOUTHEAST ACROSS THE AREA THIS WEEKEND THEN BECOME NEARLY STATIONARY EAST OF THE MID ATLANTIC STATES THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LIGHT SHOWER ACTIVITY ASSOCIATED WITH UPPER LEVEL SYSTEM HAS FINALLY ENDED ACROSS NEW LONDON COUNTY IN CONNECTICUT. OTHERWISE JUST MADE SOME MINOR CHANGES. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... TRANQUIL CONDITIONS EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION. THIS IS A CONTINENTAL POLAR AIRMASS...SO DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES ARE IN STORE TODAY WITH DEWPOINTS IN THE 50S AND HIGHS IN THE LOWER 80S. BREEZY CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR PORTIONS OF NEW YORK CITY...AS THE PRES GRADIENT BETWEEN THE APPROACHING HIGH AND A DEVELOPING OFFSHORE LOW INCREASES. A N WIND FLOW THIS MORNING WILL SHIFT TO THE NE BY THE AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HEIGHTS GRADUALLY RISE THROUGH THE WEEKEND...THEN THE REGION WILL BE ON THE NE FRINGE OF STRONG SOUTHERN AND CENTRAL US RIDGING NEXT WEEK. THIS WILL RESULT IN GRADUALLY INCREASING HEAT THROUGH THE PERIOD. SURFACE HIGH PRESSURE GRADUALLY SINKS SE OF THE REGION THROUGH THIS WEEKEND. MODELS HINTING AT SOME ISOLATED CONVECTION FRI NIGHT WITH VORT ENERGY RIDING THROUGH NW FLOW AND MARGINAL UNSTABLE CONDITIONS. THIS IS NOT OUT OF THE QUESTION...BUT HAVE LEFT OUT OF FORECAST WITH UNCERTAINTY THIS FAR OUT. OTHERWISE...MAINLY DRY AND SLIGHTLY ABOVE SEASONABLE TEMPS THIS WEEKEND IN SW FLOW. TEMPS GENERALLY IN THE MID TO UPPER 80S CITY/INTERIOR...LOWER 80S TO 85 COAST WITH AFTERNOON SEABREEZES ALONG THE COAST. WITH HAVE TO WATCH A WEAK SHORTWAVE FOR SUNDAY...WHICH COULD SPARK SOME CONVECTION ACROSS INTERIOR SECTIONS. THE HIGH DRIFTS FURTHER OFFSHORE SUN NIGHT...RESULTING IN DECREASED SUBSIDENCE AND INCREASING WESTERLY COMPONENT MID LVL FLOW. THIS SHOULD PRODUCE WAA AND WARMING SFC TEMPS EARLY NEXT WEEK. PACIFIC ENERGY GETS ENTRAINED IN THE RIDGE INCREASING CHANCES FOR TSTMS. MAIN CONCERN WILL BE MCS DEVELOPMENT. THESE SYSTEMS GIVE THE APPEARANCE OF A COLD FRONT IN THE MODELS...BUT WILL NOT RESULT IN ANY LARGE SCALE TEMP DIFFERENCES. IN FACT...THE MODELS SUGGEST IT WILL GET EVEN HOTTER FOR THE END OF NEXT WEEK IN THE WAKE OF THESE SYSTEMS. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... A TROUGH OF LOW PRESSURE PASSES THROUGH THE REGION TONIGHT. HIGH PRESSURE BUILDS IN THURSDAY. VFR CONDITIONS THROUGH THE TAF PERIOD. NORTHERLY WINDS EXPECTED TONIGHT. SOME GUSTS CAN BE EXPECTED...MAINLY ACROSS THE NYC AND COASTAL TERMINALS. THE GUSTY NE WINDS CONTINUE DURING THE MORNING ON THURSDAY...THEN WILL GRADUALLY DIMINISH IN THE AFTERNOON AS WINDS ALOFT DECREASE. WINDS MAY REMAIN GUSTY THROUGH A GOOD PART OF THE AFTERNOON ACROSS LONG ISLAND AND CONNECTICUT. A SEA BREEZE IS POSSIBLE AT JFK LATE. OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY... THU NIGHT-SUN...VFR. MON...SUB-VFR CONDITIONS POSSIBLE IN THE AFTERNOON WITH APPROACH OF A COLD FRONT. && .MARINE... STRONG PRESSURE GRADIENT FOR THIS TIME OF YEAR WILL ALLOW FOR OCCASIONAL GUSTS OF 25 KT ON THE OCEAN WATERS FOR THE FIRST HALF OF THIS MORNING...BUT WILL DIMINISH AS THE MORNING PROGRESSES. SEAS ARE EXPECTED TO REMAIN BELOW SCA LEVELS DUE TO AN OFFSHORE WIND COMPONENT. FOR THIS WEEKEND...HIGH PRESSURE SLIDES OFFSHORE WITH A PERSISTENT S/SW FLOW. WINDS APPEAR TO STAY JUST BELOW SCA DURING THIS PERIOD...ALTHOUGH MARGINAL SCA WINDS ACROSS THE WESTERN OCEAN WATERS DUE TO COASTAL JET FORMATION ARE NOT OUT OF THE QUESTION SUNDAY INTO MONDAY. MORE LIKELY WILL BE OCEAN SEAS BUILDING TO SCA LEVELS LATE SUNDAY INTO MONDAY DUE TO THE PERSISTENT S/SW FLOW. && .HYDROLOGY... NO ORGANIZED SIGNIFICANT RAIN IS EXPECTED THROUGH THE PERIOD. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JP NEAR TERM...JP SHORT TERM...JP LONG TERM...NV AVIATION...BC MARINE...JP/NV HYDROLOGY...NV
Hazardous weather outlook, Jul 14, 4:33 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 433 AM EDT THU JUL 14 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 433 AM EDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-150845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 433 AM EDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:26 PM EDT | Special Marine Warning | OKX | 94 min |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in New Jersey, 2011Coastal Flood Statements in Connecticut, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.